Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Aug 3, 2021, 12:49 AM EDT for Marion County, Florida. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2021, 12:49 AM EDT (04:49 UTC)
- Expired
- Aug 3, 2021, 2:15 AM EDT
- In force
- 86 min
- Issued by
- NWS Jacksonville, FL
County Marion County, FL
The radar
The Tampa radar (KTBW), 148 km from the middle of the area, began a volume at 04:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 4.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2831 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
927
WWUS82 KJAX 030449
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
1249 AM EDT Tue Aug 3 2021
FLZ240-340-030615-
Central Marion FL-Western Marion FL-
1249 AM EDT Tue Aug 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION COUNTY UNTIL
215 AM EDT...
* At 1248 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Ocala Airport, or 7 miles east
of Rainbow Lakes Estates, moving northeast at 30 mph.
* Minor flooding due to heavy rainfall is possible with this storm.
* Locations impacted include...
Ocala, Rainbow Lakes Estates, Ocala Airport, Dunnellon and Romeo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2897 8232 2899 8235 2901 8239 2902 8240
2902 8242 2905 8247 2905 8249 2904 8250
2904 8253 2922 8253 2922 8211 2896 8211
2896 8231
TIME...MOT...LOC 0448Z 247DEG 24KT 2916 8233
$$
ZIBURAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 9:16 PM EDT, 3 hours 33 minutes earlier.
Area forecast discussion, Aug 2, 9:16 PM EDT, 3 hours 33 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 916 PM EDT Mon Aug 2 2021 .UPDATE... Showers and storms have generally diminished in intensity but still have numerous showers and scattered storms over southeast GA and west of I-75 in northeast FL. Activity over southeast GA will tend to dissipate over the next few hours, but leading edge of outflow boundary just south of the FL/GA state line will keep convection going near and west of Taylor in Baker county through late tonight. Very moist airmass with PWATs of 2 inches and weak disturbance in the southwest and west flow aloft will maintain chance of convection overnight, mainly inland areas of northeast FL west of I-75 later tonight. Main concerns will be heavy downpours and possibly localized flooding due to antecedent conditions. .MARINE... Current marine forecast on track with southwest winds near 10 kt or 10-15 kt tonight withs seas near 2-4 ft. Only minor changes expected for the update. && .PREV DISCUSSION [800 PM EDT]... .NEAR TERM [Through Tonight]... A cold frontal boundary will stall to the north of the area today. The 12Z sounding this morning showed deep west to northwest flow throughout the column. Deep moisture was prevalent as well, with precipitable water values near 2 inches. So far today, convective activity has been mainly focused across northeast Florida south of I-10 as the Gulf coast seabreeze has been making its way inland. We are over the last hour or so starting to finally see storms bubble up south of the slowly moving front. This activity will continue to spread across the entire region, lasting well into the overnight hours before dissipating. Locally heavy rainfall and flooding will be the biggest threats from storms today, with the heaviest rainfall likely across southeast Georgia. 1-2 inches of rain with locally higher amounts are expected across southeast Georgia. Much of southeast Georgia has been below normal for rainfall over the past week, so will hold off on any flood watches for now. The delayed start to convection will lead to hot temperatures today, with highs generally in the low to mid 90s. Heat indices will be 103-108F. .SHORT TERM [Tuesday Through Wednesday Night]... The front will stall near/north of the Altamaha River overnight, and remain quasi-stationary to our north for the next couple of days. Our area will remain in the warm, humid airmass south of this frontal boundary, so numerous to widespread showers and thunderstorms are anticipated Tuesday and Wednesday, with storms starting to develop near the Gulf coast in the morning, spreading across the area through the afternoon hours and lingering into the evening hours. With heavy cloud cover and enhanced coverage of storms Tuesday and Wednesday, daytime temperatures will only peak in the low to mid 80s, upper 80s along the Northeast Florida coastline and near Ocala. Lows will be in the low to mid 70s. .LONG TERM [Thursday Through Monday]... Low level flow will be mostly from the southwest still through the period, with a ribbon of 2+ inch PWATs hanging over the region and a series of short wave troughs ejecting through the broad upper trough to our north. This should support the development of numerous to widespread showers through at least Saturday. As we head into next week, the upper level trough should lift northeastward as ridging nudges westward towards us, allowing PoPs and temps to trend closer to normal. .AVIATION... [Through 00Z Wednesday] Showers and storms have diminished a bit since the mid and late afternoon hours today. Most of the activity now is in southeast GA and affecting KSSI. Expect this trend to continue through at least midnight with brief vsby restrictions possible at KSSI. Shower activity is in Alachua county and will affect KGNV at times through the overnight period per latest guidance. For KJAX, KCRG, KVQQ and KSGJ, less certainty on conveciton affecting these sites but a boundary drifting south may impact KJAX by late evening. Showers/storms will redevelop again early Tuesday as they move in from the Gulf, with impacts to the TAFs during the midday hours. While convection is expected to be at least numerous on Tuesday (rain chances at or above 70 percent), the convective vigor/intensity may not be as much as today and Sunday, due to the additional cloud cover. Looks like low cigs on Tuesday with MVFR a good possibility. Overall a light southwest or variable wind tonight becomes southwest 5-10 kt on Tuesday. .MARINE... A weak frontal boundary will slowly sink south towards our Georgia coastal waters tonight and remain stalled near our area for the next several days. South of this boundary, we will see mostly west-southwest winds around 10 to 15 knots with 2 to 3 foot seas and daily chances for showers and thunderstorms. Rip Currents: Offshore flow will continue a low risk of rip currents at the Atlantic Beaches of NE FL/SE GA. .FIRE WEATHER... A weak, quasi-stationary frontal boundary is draped across central Georgia today and will slowly sink south over the next couple days. Weak winds in place along/near that boundary over southeast Georgia will lead to low daytime dispersions. Other than that, the area will stay in the warm, moist airmass south of the boundary, keeping RH well above critical thresholds and preventing any red flag conditions from developing. .HYDROLOGY... Widespread rainfall totals of 3-6 inches this week will likely produce main stem river flooding across basins in SE GA and will exacerbate river flooding already ongoing across NE FL basins including having to keep a close eye on the Black Creek Basin. Areal flooding of rural portions of SE GA and inland North FL will likely require the issuance of a Flood Watch for SE GA and portions of NE FL sometime during the Tuesday through Thursday time frame. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 83 70 83 70 / 80 90 70 90 50 SSI 75 85 75 86 75 / 50 70 70 90 50 JAX 75 85 73 85 73 / 50 70 80 90 40 SGJ 74 87 74 86 74 / 30 70 70 80 40 GNV 74 84 73 84 72 / 60 80 80 80 40 OCF 74 85 74 85 73 / 60 80 80 80 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Aug 2, 7:54 PM EDT, 4 hours 55 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
754 PM EDT Mon Aug 2 2021
FLZ020-GAZ162-163-030045-
Hamilton FL-Clinch GA-Echols GA-
754 PM EDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HAMILTON...ECHOLS
AND CENTRAL CLINCH COUNTIES UNTIL 845 PM EDT...
* At 754 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 9 miles northeast of Jasper, moving
northeast at 25 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Needmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3103 8271 3083 8249 3082 8250 3082 8248
3080 8246 3051 8287 3066 8306
TIME...MOT...LOC 2354Z 225DEG 23KT 3064 8289
23Special weather statement, Aug 3, 12:49 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1249 AM EDT Tue Aug 3 2021
FLZ240-340-030615-
Central Marion FL-Western Marion FL-
1249 AM EDT Tue Aug 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION COUNTY UNTIL
215 AM EDT...
* At 1248 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Ocala Airport, or 7 miles east
of Rainbow Lakes Estates, moving northeast at 30 mph.
* Minor flooding due to heavy rainfall is possible with this storm.
* Locations impacted include...
Ocala, Rainbow Lakes Estates, Ocala Airport, Dunnellon and Romeo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2897 8232 2899 8235 2901 8239 2902 8240
2902 8242 2905 8247 2905 8249 2904 8250
2904 8253 2922 8253 2922 8211 2896 8211
2896 8231
TIME...MOT...LOC 0448Z 247DEG 24KT 2916 8233
ZIBURAThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 9:02 PM EDT | River Flood Warning | JAX | Baker, Nassau | 15 days |
| Aug 2, 9:07 PM EDT | River Flood Warning | JAX | Alachua, Columbia | 13 days |
| Aug 3, 1:54 AM EDT | Flood Watch | JAX | Alachua, Gilchrist, Marion, Suwannee | 35 hr |
| Aug 3, 1:58 AM EDT | Areal Flood Warning | JAX | Marion | 3 hr |
| Aug 3, 2:27 PM EDT | Special Weather Statement | JAX | Suwannee | 48 min |
| Aug 3, 2:42 PM EDT | Special Weather Statement | JAX | Flagler | 48 min |
| Aug 3, 7:58 PM EDT | Small Craft Advisory | JAX | 12 hr | |
| Aug 2, 9:17 PM EDT | Areal Flood Warning | JAX | Clinch, Echols | 118 min |
| Aug 2, 11:11 PM EDT | Areal Flood Warning | JAX | Clinch, Echols | 3 hr |
| Aug 3, 3:40 PM EDT | Special Weather Statement | JAX | Echols | 50 min |
| Aug 3, 7:43 PM EDT | Special Weather Statement | JAX | Wayne | 47 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.